MAUDE Adverse Event Report: LIVANOVA USA INC SUCTION SUMP, WITH ¼¿ CONNECTOR; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS

LIVANOVA USA INC SUCTION SUMP, WITH ¼¿ CONNECTOR; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Model Number SU-XXXXX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Livanova usa received a report that, following an event of tip disconnection, the medical team manually tested two atrasump item su-29602 from the shelf and noted that were able to pull the tips off the cannulae without too much manual force.There was no patient involvement.
 
Additional Manufacturer Narrative
There was no patient involvement.The complained device has been received at livanova for investigation.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa received a report that, following an event of tip disconnection, the medical team manually tested two suctionsump item su-20602 from the shelf and noted that were able to pull the tips off the cannulae without too much manual force.There was no patient involvement.
 
Additional Manufacturer Narrative
Three units from three different complaints all related to the same failure (sump tip disconnection) were investigated altogether.The contaminated unit was found disconnected, the tip and the silicon body of the cannula were separated.The uncontaminated units were found with the tips still in place.However, pull test on the units confirmed the tips could disconnect easily.Livanova investigation confirmed the on all three returned samples the disconnection between the spring inner tubing and the connector.The dhr review highlighted of the complained lot confirmed the device was released conforming to product specifications.The review of the livanova complaint database identified other similar events from different customers and related to different cannula lots.However, similar events involved atra sump (catalogue item code #su-29602) and no other event involved the suction sump (catalogue item code #su-20xxx).Thus, this case is isolated.Based on above, it cannot be ruled out that the root cause of the tip detachment is related to a manufacturing deviation during the assembly phase.The risk is in the acceptable region.To prevent reoccurrence, the manufacturing personnel will be involved in a dedicated training meeting warning of customer complaint.Livanova maintains and document periodic customer events monitoring process in order to evaluate actions for products improvement.Livanova will keep monitoring the market.During investigation, it was assessed that the items and corresponding lots provided in the initial reports of the medwatch reports 1718850-2022-00044 (corresponding to livanova complaint ref (b)(4)), 1718850-2022-00045 (corresponding to livanova complaint ref (b)(4) and 1718850-2022-00046 (corresponding to livanova complaint ref (b)(4), present report) were swapped.Corrected information is being provided in the present follow-up report.Therefore, b5.Describe event or problem, d1 brand name, d2 common device name; d4 catalog number, lot number, expiration date, unique identifier (udi) number and h4.Device manufacturer date were updated accordingly.

Brand Name
SUCTION SUMP, WITH ¼¿ CONNECTOR
Common Device Name
SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key15011648
Report Number1718850-2022-00046
Device Sequence Number12450851
Product Code DTS
UDI-Device Identifier00803622105876
UDI-Public(01)00803622105876(240)SU-20602(17)250331(10)2208800092
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberSU-XXXXX
Device Catalogue NumberSU-20602
Device Lot Number2208800092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown